The obstructive doctor and gynecologist Gregory Michael, 56, lost his life on December 18 two weeks after receiving the Covid-19 vaccine, his death is being investigated
Although the Covid-19 vaccine has represented hope for many, in others it has aroused fear, since the reaction that their body will have to it is not known. Although it is true that many want to put it on, some have doubted, especially when knowing the consequences it may have, such as the case of a doctor who died a few days after receiving the coronavirus vaccine.
The Miami-Dade County Medical Examiner’s Office in Florida is investigating the death of obstetrician and gynecologist Gregory Michael, who died about two weeks after receiving the COVID-19 vaccine. He received a dose of the Pfizer vaccine on December 18 and died between January 3 and 4, according to Darren Caprara, director of operations for the medical examiner’s office.
Spokesmen for the coroner’s office specified that his death has not been definitively related to the vaccine supplied by the US pharmaceutical company, however it is one of the options under investigation. The form and cause of death "is pending," he confirmed. Efe Verónica Melton-Lamar, coordinator of medical records of the Miami-Dade coroner’s office.
His wife, Heidi Neckelmann, noted in a Facebook message that three days after receiving the dose, Michael developed red spots (petechiae) on his hands and feet, and he went to the emergency room at Miami’s Mount Sinai Hospital. Beach, where he worked for the last fifteen years.
There they discovered that the level of his platelets was extremely low and he was admitted with a diagnosis of acute thrombocytopenia (ITP, in English) "because of a reaction to the vaccine (against) the covid", according to Neckelmann said.
"A team of expert doctors tried for two weeks to increase his platelet level without success. Experts from all over the country participated in his care. No matter what they did, the platelet level refused to increase," added the woman.
He added that during those two weeks Michael was conscious and energetic, until two days before a last resort surgery he suffered a hemorrhagic stroke "that took his life in a matter of minutes."
The Miami-Dade medical examiner’s office will work in the coming weeks with the Florida Department of Health and the governmental Centers for Disease Control and Prevention (CDC) to determine the cause of death.
The CDC said in a statement that it is aware of "the reported death in Florida of an individual who received the Pfizer-BioNTech vaccine against covid-19 about two weeks before passing away."
Michael was a gynecologist who worked for the last fifteen years at the Hospital, who for privacy reasons has not reported on the case.
"We are actively investigating this case, but we do not believe at this time that there is a direct connection to the vaccine," pharmaceutical company Pfizer said in a statement.
"It is a very rare clinical case of severe thrombocytopenia, a condition that decreases the body’s ability to clot blood and stop internal bleeding," he deepened.
"It is important to note that, unfortunately, serious adverse events, including deaths that are not related to the vaccine, are likely to occur at a rate similar to what would occur in the general population," he added.
Among the more than 5 million people in the United States who have received a dose of the covid-19 vaccine, there have been no "worrisome serious reactions" to them, "other than 29 cases of serious allergic reactions", CDC officials said Wednesday.
"The known and potential benefits of current vaccines against COVID-19 outweigh the known and potential risks of contracting it," said Nancy Messonnier, director of the CDC’s National Center for Immunization and Respiratory Diseases, who clarified that they can nonetheless " possible serious health events in the future. "
In her Facebook post, Neckelmann noted that her husband, whom she said was the love of her life, was an advocate for vaccines but in her view died of a "strong reaction" to one of them.
"I think people should be aware that side effects can occur, that it is not good for everyone and in this case it destroyed a beautiful life, a perfect family, and it has affected so many people in the community," he said.